If you’re taking phentermine to help with weight loss, you may be wondering if it could be causing your urinary tract infections (UTIs). While there isn’t a direct link between phentermine and UTIs, there are some factors that could increase your risk of developing an infection while taking this medication.
How Phentermine Can Affect Your Urinary Tract
Phentermine is a stimulant that can cause dehydration and reduce your body’s ability to fight off infections. When you’re dehydrated, your urine becomes more concentrated, which can irritate your bladder and urethra and make it easier for bacteria to grow. Additionally, phentermine can cause constipation, which can lead to urinary retention and increase your risk of developing a UTI.
How to Reduce Your Risk of UTIs While Taking Phentermine
If you’re taking phentermine and are concerned about developing a UTI, there are several steps you can take to reduce your risk:
- Drink plenty of water throughout the day to stay hydrated.
- Avoid holding your urine for long periods of time.
- Practice good hygiene, including wiping from front to back after using the bathroom.
- Avoid using irritating products like douches or powders in the genital area.
- Consider taking a probiotic supplement to promote healthy bacteria in your urinary tract.
When to See a Doctor
If you’re experiencing symptoms of a UTI, such as pain or burning during urination, frequent urination, or cloudy or strong-smelling urine, it’s important to see a doctor right away. UTIs can lead to serious complications if left untreated, so don’t wait to seek medical attention.
How Nao Medical Can Help
At Nao Medical, we offer comprehensive UTI care, including same-day appointments, minimal wait times, and after-hours virtual care. Our experienced healthcare providers can diagnose and treat your UTI quickly and effectively, and provide you with the resources you need to prevent future infections. Book an appointment today to get the care you need.
Frequently Asked Questions
Can phentermine cause UTIs?
While there isn’t a direct link between phentermine and UTIs, the medication can cause dehydration and constipation, which can increase your risk of developing an infection.
What are the symptoms of a UTI?
Common symptoms of a UTI include pain or burning during urination, frequent urination, and cloudy or strong-smelling urine.
How can I prevent UTIs while taking phentermine?
To reduce your risk of developing a UTI while taking phentermine, drink plenty of water, practice good hygiene, and consider taking a probiotic supplement.
When should I see a doctor for a UTI?
If you’re experiencing symptoms of a UTI, it’s important to see a doctor right away to prevent complications.